Colorado, 2011

Wildfire in Colorado, April 3, 2011

April 3, 2011 · NWS PUB · 1 event in 1 county or zone

A wildfire in the Apishapa River bottom spread and consumed nearly 600 acres. No structures were damaged or destroyed.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A wildfire in the Apishapa River bottom spread and consumed nearly 600 acres. No structures were damaged or destroyed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 3, 8:36 AM MST, 4 hours 24 minutes earlier.

Area forecast discussion, Apr 3, 8:36 AM MST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
936 AM MDT SUN APR 3 2011

.UPDATE...

WINDS HAVE DROPPED SLIGHTLY BELOW HIGH WIND CRITERIA MANY AREAS AS
MOUNTAIN WAVE HAS WEAKENED. HOWEVER...WITH DEEPER MIXING AHEAD OF
THE FRONT...SUSPECT WINDS WILL GRADUALLY INCREASE INTO THE
AFTERNOON...ESPECIALLY OVER THE EASTERN PLAINS. ALSO...
COLD FRONT DROPPING SOUTH THROUGH NORTHEAST COLORADO IS A LITTLE
FASTER THAN MODEL PROGS...WITH FAIRLY STRONG PRESSURE RISES
DEVELOPING BEHIND IT OVER THE CENTRAL PLAINS. WOULDN'T BE TOO
SURPRISED TO SEE SOME GUSTS TO 60 MPH FOLLOWING THE FROPA OVER
THE PLAINS/I-25 CORRIDOR LATE THIS AFTERNOON AS WINDS ACCELERATE
SOUTH OF THE PALMER DIVIDE. WILL THUS KEEP HIGH WIND WARNING IN
PLACE FOR NOW...THOUGH WILL RE-EVALUATE AREAL COVERAGE LATER THIS
AFTERNOON.  --PETERSEN

&&

.PREV DISCUSSION... /ISSUED 525 AM MDT SUN APR 3 2011/

SHORT TERM...

(TODAY AND TONIGHT)

..VOLATILE CONDITIONS FOR WINDS AND FIRE WEATHER TODAY...
..SHARP CHANGES TONIGHT WITH STRONG COLD FRONT AND SNOW FOR
SOUTHEAST MOUNTAINS AND PLAINS...

ALREADY GETTING DAMAGING WIND GUSTS ALONG THE EASTERN SLOPES OF THE
SOUTHEAST MTS/ADJACENT PLAINS EARLY THIS MORNING WITH GUSTS TO 80
MPH ACROSS THE HIGHER TERRAIN...AND GUSTS TO 60-70 MPH ALONG THE
I-25 CORRIDOR IN FAVORED WIND PRONE AREAS.  HAVE SEEN REPORTS OF
POWER OUTAGES...DOWNED POWER LINES AND BLOWN TRANSFORMERS FROM
COLORADO SPRINGS FIRE DEPARTMENT TWEETS THIS MORNING.  NICE WIND SIGNATURE IN
RADAR LOOPS EARLIER TONIGHT...THOUGH IT APPEARS TO BE BREAKING DOWN
IN LATEST FEW FRAMES.  AND THIS SEEMS APPROPRIATE...SINCE BEST MTN
WAVE SIGNATURE IN 4KM LOCAL WRF BREAKS DOWN QUICKLY BETWEEN
11Z-13Z.  AFTER 13Z...SHEAR MIXING ALONE THOUGH COULD EASILY TAP
WIND GUSTS AROUND 60 MPH ACROSS THE PLAINS...AND AROUND 75 MPH IN
AND NEAR THE MOUNTAINS...PARTICULARLY THROUGH EARLY AFTERNOON. HAVE
ALREADY ISSUED A HIGH WIND WARNING FOR THE EASTERN MOUNTAINS AND
PLAINS THROUGH 00Z.  THIS DURATION COULD BE A LITTLE LONG FOR
NORTHERN SECTIONS OF THE AREA...THOUGH WITH STRONG PRESSURE GRADIENT
ALONG INCOMING FRONT...THIS COULD HELP ACCELERATE WINDS OFF THE
PALMER WITH SPEEDS HITTING NEAR HIGH WIND CRITERIA WITH FRONTAL PASSAGE.
WILL LET LATER SHIFTS RE-EVALUATE EXPIRATION TIME OF THE HIGH WIND
WARNING AS SITUATION EVOLVES.  MEANWHILE...RELATIVE HUMIDITY VALUES
ARE ALREADY HOVERING AROUND 15-25 PERCENT...WHICH IS NEAR RED FLAG
CRITERIA...AND ONCE WINDS KICK IN...THEY SHOULD DROP QUICKLY.
THUS...HAVE BUMPED UP THE TIMING OF THE RED FLAG WARNING TO 4 AM FOR
ALL OF THE AREA. NEEDLESS TO SAY...THIS COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS...WILL LEAD TO
EXTREMELY VOLATILE CONDITIONS FOR FIRE WEATHER TODAY...AND SPC HAS
AREA OUTLOOKED UNDER AN EXTREME CONTOUR...WHICH CAPTURES THE
SITUATION WELL.  WILL LET THE RED FLAG EXPIRATION REMAIN AT 02Z FOR
ALL OF THE AREA.  SUSPECT THAT NORTHERN SECTIONS MAY BE ABLE TO BE
TAKEN DOWN SOONER...BUT WITH DRAMATIC WIND SHIFT FROM THE NORTH AND
POTENTIAL FOR GUSTS IN THE 40-50 MPH RANGE WITH THE INITIAL FRONTAL
PASSAGE...WILL LEAVE IT UP THROUGH 8 PM FOR NOW.

FRONT SWEEPS THROUGH ALL OF THE SOUTHEAST PLAINS BY 03Z BRINGING
SHARPLY COLDER TEMPERATURES.  IN FACT...BY 3 PM...NORTHERN EL PASO
COUNTY WILL LIKELY SEE RAIN QUICKLY CHANGING OVER TO ALL SNOW BY 5
PM...WHICH WILL BE A DRAMATIC CHANGE FROM THE WARM AND WINDY START
TO TODAY. LATEST RUNS HAVE REALLY BACKED OFF ON SNOWFALL AMOUNTS FOR
THE SOUTHEAST MOUNTAINS AND THE PALMER AND RATON RIDGES...AND ARE
ONLY SHOWING AROUND 1 TO 4 INCHES OF SNOW FOR THESE AREAS.  H7 WINDS
REMAIN MORE NORTHERLY NOW...THOUGH GFS STILL HOLDS ON TO AT LEAST A
6 HOUR WINDOW OF NORTHEASTERLY UPSLOPE WINDS.  EVEN THOUGH THESE
SNOWFALL AMOUNTS ARE NOT THAT GREAT...THE COLD AIR WITH THIS FRONT
IS COLDER THAN SEVERAL OF THE PREVIOUS FRONTS.  ROADS MAY QUICKLY
FREEZE...ESPECIALLY ACROSS TELLER AND NORTHERN EL PASO COUNTY...AND
FOR ROADS IN AND NEAR THE WETS AND SANGRE DE CRISTO MOUNTAINS.  WITH
THE WARM CONDITIONS OF LATE...ITS ALWAYS HARD TO TELL HOW QUICKLY
FREEZING MAY OCCUR ON ROAD SURFACES...BUT WOULD THINK THE HIGHER
TERRAIN OF THE PALMER DIVIDE...TELLER COUNTY...AND THE SOUTHEAST
MOUNTAINS/RATON RIDGE COULD GET DICEY THIS EVENING AND
OVERNIGHT...EVEN WITH LIGHT SNOWFALL ACCUMULATIONS...AS TEMPERATURES
DROP INTO THE UPPER TEENS AND LOWER 20S BY MORNING.  THIS DRAMATIC
CHANGE IN THE WEATHER WILL LIKELY TAKE MOTORISTS BY SURPRISE. FOR
COLORADO SPRINGS AND PUEBLO AREAS...STRONG NORTHERLY DOWNSLOPE FLOW
OFF THE PALMER SHOULD HELP DIMINISH PRECIPITATION AMOUNTS...BUT
THINK THERE WILL BE AN INITIAL BLAST BEHIND THE FRONT AS THE SYSTEM
MOVES THROUGH.  FOR NOW THINK ANY ACCUMS WILL BE BRIEF AND
LIGHT...WITH MAYBE A HALF OF AN INCH ON GRASSY SURFACES.

FOR THE SOUTHWEST AND CENTRAL MOUNTAINS...BEST SHOT OF SNOW WILL BE
THIS AFTERNOON AND EVENING AS DYNAMICS FROM INCOMING STORM MOVE IN.
STILL LOOKING AT SOLID ADVISORY SNOWFALL AMOUNTS FOR THE CENTRAL
MOUNTAINS...WITH LESSER AMOUNTS IN THE LOWER END OF THIS RANGE FOR
THE SOUTHWEST MOUNTAINS.  CURRENT ADVISORIES LOOK ON TARGET.  WINDS
WILL BE QUITE STRONG ACROSS ALL OF THE AREA TODAY...EVEN FOR AREAS
NOT COVERED BY THE HIGH WIND WARNING.  THE SAN LUIS VALLEY COULD SEE
GUSTS TO AROUND 50 MPH TODAY...WITH GUSTS UP TO 65 MPH AT TIMES
ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS. -KT

LONG TERM...

(MONDAY THROUGH SATURDAY)

CONCENTRATED ON THE FIRST PART OF THE EXTENDED WITH CURRENT
WEATHER TAKING MOST OF OUR TIME THIS MORNING...MADE NO CHANGES
BEYOND WEDNESDAY AFTERNOON. AN UPPER LEVEL STORM SYSTEM WILL BE
EJECTING INTO THE CENTRAL PLAINS EARLY MONDAY MORNING WITH HIGH
PRESSURE BUILDING OVER THE ROCKIES BY TUESDAY. MODELS CONTINUE TO
DECREASE THE AMOUNT OF PRECIPITATION MONDAY MORNING WITH ALL
MODELS HAVING CLEARED PRECIPITATION OUT OF COLORADO BY 15-18Z.
FOLLOWED THIS TREND AS WELL CUTTING BACK POPS TO JUST A FEW SNOW
SHOWERS OVER THE FAR SOUTHEAST MOUNTAINS THROUGH 21Z. NOT
ANTICIPATING ANY ADDITIONAL SNOW ACCUMULATIONS MONDAY MORNING WITH
GENERALLY LESS THAN AN INCH OVER THE CONTINENTAL DIVIDE. MODELS
INDICATING A TRANSITION TO WARMING ALOFT BY MONDAY AFTERNOON.
RAISED TEMPERATURES SLIGHTLY FOR MONDAY AFTERNOON AS GUIDANCE
CONTINUES TO COME IN WARMER. EXPECT HIGHS IN THE LOWER TO MID 50S
FOR THE PLAINS.

HIGH PRESSURE OVER THE GREAT BASIN SHIFTS EAST ACROSS COLORADO ON
TUESDAY AHEAD OF THE NEXT STORM SYSTEM WHICH WILL REACH THE AREA
ON WEDNESDAY. EXPECT TEMPERATURES TO WARM INTO THE 70S ON TUESDAY
FOR THE PLAINS. MODELS HINTING AT ANOTHER PERIOD OF STRONG WINDS
WITH THE POTENTIAL FOR DOWNSLOPE ENHANCEMENT TUESDAY NIGHT INTO
WEDNESDAY MORNING AS WESTERLY FLOW INCREASES ALOFT. STARTED TO
BUMP UP WINDS ALONG THE EASTERN MOUNTAINS AND LEE SLOPES. FIRE
WEATHER CONCERNS MAY NEED TO BE ADDRESSED FOR TUESDAY AFTERNOON
AND NIGHT. SNOW IS EXPECTED TO DEVELOP ALONG THE CONTINENTAL
DIVIDE BY WEDNESDAY AFTERNOON AND COULD BE MODERATE TO HEAVY AT
TIMES. SEVERAL INCHES OF SNOWFALL IS POSSIBLE...ESPECIALLY OVER
THE CENTRAL MOUNTAINS.

ACTIVE WEATHER LOOKS TO CONTINUE BEYOND WEDNESDAY WITH PERSISTENT
MOUNTAIN SNOW AND WINDY CONDITIONS FOR THE PLAINS. TEMPERATURES
LOOK TO REMAIN IN THE 60S TO LOWER 70S FOR THE PLAINS WITH A LOW
CHANCE FOR PRECIPITATION THURSDAY MORNING FOR MOST OF SOUTHERN
COLORADO.  88

AVIATION...

STRONG WEST WINDS WILL AFFECT ALL 3 TAF SITES TODAY WITH
GUSTS TO AROUND 50 KTS AT TIMES FOR KCOS AND KPUB...ESPECIALLY THIS
MORNING.  WINDS AT KALS WILL PROBABLY HIT 45 KTS LATER THIS MORNING
THROUGH THIS AFTERNOON.  WIDESPREAD MTN OBSCURATIONS ARE EXPECTED TO
CONTINUE ALONG THE CONTINENTAL DIVIDE TODAY IN SNOW SHOWERS.  AS THE
SYSTEM MOVES ACROSS THE AREA TONIGHT...COLD FRONT WILL HIT THE KCOS
TAF SITE AROUND 21-22Z...AND QUICKLY DROP INTO THE KPUB AREA BY
22-23Z.  MVFR TO BRIEF IFR CIGS MAY AFFECT KCOS AND KPUB WITH
-SHRASN THIS EVENING...THOUGH CONDITIONS SHOULD QUICKLY IMPROVE
AFTER 10Z.

FIRE WEATHER...

EXTREMELY VOLATILE CONDITIONS EXIST TODAY FOR FIRE BEHAVIOR.  WEST
WINDS HAVE ALREADY BEEN GUSTING UP TO 70 TO 80 MPH NEAR THE MOUNTAINS
AND AS THE MORNING PROGRESSES...WEST WINDS ARE EXPECTED TO SPREAD
ACROSS THE SOUTHEAST PLAINS WITH GUSTS IN EXCESS OF 60 MPH
POSSIBLE.  THESE STRONG WINDS CAN CAUSE POWER OUTAGES AND DOWNED
POWER LINES...AND THIS HAS ALREADY OCCURRED EARLY THIS MORNING IN
PORTIONS OF COLORADO SPRINGS.  ONCE THE WINDS HIT...RELATIVE
HUMIDITY VALUES WILL DROP BELOW 15 PERCENT...AND CONDITIONS WILL BE
EXTREMELY CRITICAL TODAY FOR FIRE BEHAVIOR. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ072>089-
093>099.

RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ221-222-
225>237.

WINTER WEATHER ADVISORY UNTIL 6 AM MDT MONDAY FOR COZ058-060-066-
068.

&&

10/27
Hazardous weather outlook, Apr 3, 5:36 AM MST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
636 AM MDT SUN APR 3 2011

COZ058>089-093>099-041245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
636 AM MDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

DAMAGING WIND GUSTS AND HIGH FIRE DANGER WILL COMBINE TO
PRODUCE A VOLATILE SITUATION FOR POTENTIAL FIRE SPREAD TODAY ACROSS
THE SOUTHEAST MOUNTAINS AND PLAINS.  WIND GUSTS ACROSS THE MOUNTAINS
COULD REACH OR EXCEED 80 MPH AT TIMES...WITH GUSTS UP TO 60 TO 65
MPH ACROSS THE PLAINS.  COMBINED WITH THE LOW HUMIDITY VALUES AND
THE HIGH FIRE DANGER...EXPLOSIVE FIRE GROWTH WILL BE POSSIBLE IF ANY
WILD FIRES GET STARTED.  IF YOU ARE IN THE PATH OF A WILD FIRE...BE
PREPARED TO EVACUATE IMMEDIATELY AS THESE WINDS WILL CAUSE EXTREMELY
FAST RATES OF FIRE SPREAD.  DAMAGING WIND GUSTS CAN ALSO CAUSE POWER
DISRUPTIONS AND AS WELL AS DANGEROUS CROSS WINDS ON NORTH SOUTH
ORIENTED ROADWAYS IN THE AREA.

WHILE THE SOUTHEAST MOUNTAINS AND PLAINS GET ROCKED WITH STRONG
WINDS AND HIGH FIRE DANGER...THE SOUTHWEST AND CENTRAL MOUNTAINS
WILL SEE PERIODS OF MODERATE TO HEAVY SNOW THIS AFTERNOON AND
EVENING AS A STRONG WEATHER SYSTEM MOVES IN.  ACCUMULATIONS OF 4 TO
8 INCHES WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED ACROSS THE
CENTRAL MOUNTAINS...WITH 3 TO 6 INCHES ACROSS THE SOUTHWEST
MOUNTAINS.

BY LATE THIS AFTERNOON...THIS SYSTEM WILL SEND A COLD FRONT INTO THE
PIKES PEAK REGION BRINGING STRONG NORTH WINDS...SHARPLY FALLING
TEMPERATURES...AND RAIN AND SNOW.  THIS FRONT IS EXPECTED TO MOVE
THROUGH ALL OF THE SOUTHEAST PLAINS BY EARLY THIS EVENING.  ONE TO 4
INCHES OF SNOWFALL CAN BE EXPECTED FOR THE SOUTHEAST MOUNTAINS AND
THE PALMER AND RATON RIDGES...WITH THE HEAVIEST AMOUNTS EXPECTED
ACROSS TELLER AND NORTHERN EL PASO COUNTY.  WITH THE SHARPLY FALLING
TEMPERATURES...ROAD SURFACES MAY FREEZE UP QUICKLY...ESPECIALLY OVER
THE HIGHER ELEVATIONS.  EVEN THOUGH THESE SNOWFALL AMOUNTS ARE NOT
ALL THAT HIGH...ANY FREEZING ON ROAD SURFACES COULD RESULT IN
HAZARDOUS TRAVEL CONDITIONS.  EXPECT WEATHER CONDITIONS TO
DETERIORATE QUICKLY ACROSS NORTHERN EL PASO COUNTY AFTER 3 PM...AND
AFTER 8PM ACROSS THE REMAINDER OF THE SOUTHEAST MOUNTAINS AND
ADJACENT PLAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW WILL BE COMING TO AN END MONDAY MORNING FOR THE MOUNTAINS AND
SOUTHERN HALF OF THE EASTERN PLAINS. ADDITIONAL SNOW ACCUMULATIONS
MONDAY MORNING WILL GENERALLY BE LESS THAN AN INCH.

ANOTHER STORM SYSTEM IS EXPECTED TO MOVE INTO THE ROCKIES ON
WEDNESDAY WITH ANOTHER ROUND OF ACCUMULATING SNOW. THIS SNOW WILL
LIKELY PERSIST ALONG THE CONTINENTAL DIVIDE HEADING INTO THE
WEEKEND. THERE WILL ALSO BE A POSSIBILITY OF RAIN AND SNOW OVER THE
EASTERN PLAINS ON THURSDAY WITH LITTLE OR NO ACCUMULATION EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY AND
TONIGHT.

31/88

In the hours before

Local storm report, Apr 3, 7:26 AM MST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
826 AM MDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     NON-TSTM WND GST 1 SW COLORADO SPRINGS   38.82N 104.84W
04/03/2011  E87 MPH          EL PASO            CO   TRAINED SPOTTER

            REPORTED AT KOAA STATION.

&&

MN
Local storm report, Apr 3, 10:12 AM MST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1112 AM MDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     NON-TSTM WND GST 2 SSW MANITOU SPRINGS   38.83N 104.93W
04/02/2011  M70.00 MPH       EL PASO            CO   MESONET

            APRSWXNET SITE KV60

1214 AM     NON-TSTM WND GST AIR FORCE ACADEMY       38.98N 104.86W
04/03/2011  M61.00 MPH       EL PASO            CO   ASOS

1224 AM     NON-TSTM WND GST 6 S COLORADO CITY       37.86N 104.83W
04/03/2011  M66.00 MPH       HUERFANO           CO   MESONET

            APACHE CITY CDOT SENSOR

1231 AM     NON-TSTM WND GST 4 S AIR FORCE ACADEMY   38.93N 104.87W
04/03/2011  M67.00 MPH       EL PASO            CO   MESONET

            APRSWXNET SITE

1240 AM     NON-TSTM WND GST 3 S MONUMENT            39.05N 104.88W
04/03/2011  E65.00 MPH       EL PASO            CO   CO-OP OBSERVER

1242 AM     NON-TSTM WND GST 5 NE AIR FORCE ACADEMY  39.03N 104.80W
04/03/2011  M70.00 MPH       EL PASO            CO   TRAINED SPOTTER

1244 AM     NON-TSTM WND GST 5 NE AIR FORCE ACADEMY  39.03N 104.80W
04/03/2011  M73.00 MPH       EL PASO            CO   TRAINED SPOTTER

1258 AM     NON-TSTM WND GST 5 ESE WETMORE           38.21N 105.00W
04/03/2011  M64.00 MPH       PUEBLO             CO   MESONET

            RED CREEK RAWS SITE

0107 AM     NON-TSTM WND GST 1 SW COLORADO SPRINGS   38.82N 104.84W
04/03/2011  E87.00 MPH       EL PASO            CO   TRAINED SPOTTER

            REPORTED AT KOAA STATION.

0121 AM     NON-TSTM WND GST 4 S AIR FORCE ACADEMY   38.93N 104.87W
04/03/2011  M71.00 MPH       EL PASO            CO   MESONET

            APRSWXNET SITE C5171

0125 AM     NON-TSTM WND GST 4 SE MONUMENT           39.05N 104.83W
04/03/2011  E85.00 MPH       EL PASO            CO   TRAINED SPOTTER

            SUSTAINED 60-65

0128 AM     NON-TSTM WND GST 5 NE AIR FORCE ACADEMY  39.03N 104.80W
04/03/2011  M84.00 MPH       EL PASO            CO   TRAINED SPOTTER

0134 AM     NON-TSTM WND GST 6 S COLORADO CITY       37.86N 104.83W
04/03/2011  M74.00 MPH       HUERFANO           CO   MESONET

            APACHE CITY CDOT SENSOR

0144 AM     NON-TSTM WND GST 6 S COLORADO CITY       37.86N 104.83W
04/03/2011  M76.00 MPH       HUERFANO           CO   MESONET

            APACHE CITY CDOT SITE

0151 AM     NON-TSTM WND GST 4 S AIR FORCE ACADEMY   38.93N 104.87W
04/03/2011  M77.00 MPH       EL PASO            CO   MESONET

            APRSWXNET SITE C5171

0151 AM     NON-TSTM WND GST AIR FORCE ACADEMY       38.98N 104.86W
04/03/2011  M69.00 MPH       EL PASO            CO   ASOS

0151 AM     NON-TSTM WND GST 4 S AIR FORCE ACADEMY   38.93N 104.85W
04/03/2011  M61.00 MPH       EL PASO            CO   MESONET

            APRSWXNET SITE D3529

0152 AM     NON-TSTM WND GST 4 WNW FOUNTAIN          38.70N 104.77W
04/03/2011  M61.00 MPH       EL PASO            CO   ASOS

0158 AM     NON-TSTM WND GST 5 ESE WETMORE           38.21N 105.00W
04/03/2011  M69.00 MPH       PUEBLO             CO   MESONET

            RED CREEK RAWS

0158 AM     NON-TSTM WND GST 8 WSW FOUNTAIN          38.66N 104.85W
04/03/2011  M62.00 MPH       EL PASO            CO   MESONET

            FORT CARSON RAWS SITE

0215 AM     NON-TSTM WND GST 9 NNW WALSENBURG        37.75N 104.84W
04/03/2011  M70.00 MPH       HUERFANO           CO   MESONET

            BUTTE CREEK CDOT SENSOR

0216 AM     NON-TSTM WND GST 2 E AIR FORCE ACADEMY   38.98N 104.82W
04/03/2011  M72.00 MPH       EL PASO            CO   ASOS

0232 AM     NON-TSTM WND GST 4 S AIR FORCE ACADEMY   38.93N 104.87W
04/03/2011  M81.00 MPH       EL PASO            CO   MESONET

            APRSWXNET SITE C5171

0250 AM     NON-TSTM WND GST 4 S AIR FORCE ACADEMY   38.93N 104.85W
04/03/2011  M65.00 MPH       EL PASO            CO   MESONET

            APRSWXNET SITE D3529

0252 AM     NON-TSTM WND DMG 6 SSE COLORADO SPRINGS  38.75N 104.78W
04/03/2011                   EL PASO            CO   LAW ENFORCEMENT

            POWER LINES BLOWN DOWN AT LAS VEGAS STREET AND HIGHWAY
            85.

0258 AM     NON-TSTM WND GST 5 ESE WETMORE           38.21N 105.00W
04/03/2011  M78.00 MPH       PUEBLO             CO   MESONET

            RED CREEK RAWS SITE

0300 AM     NON-TSTM WND GST 4 N COLORADO SPRINGS    38.90N 104.83W
04/03/2011  M60.00 MPH       EL PASO            CO   MESONET

            I-25 FOUNTAIN CREEK CDOT SENSOR

0302 AM     NON-TSTM WND GST 3 NNW COLORADO CITY     37.98N 104.87W
04/03/2011  M64.00 MPH       PUEBLO             CO   MESONET

            APRSWXNET SITE D2845

0310 AM     NON-TSTM WND GST 4 S AIR FORCE ACADEMY   38.93N 104.85W
04/03/2011  M67.00 MPH       EL PASO            CO   MESONET

            APRSWXNET SITE D3529

0312 AM     NON-TSTM WND GST 4 S AIR FORCE ACADEMY   38.93N 104.87W
04/03/2011  M82.00 MPH       EL PASO            CO   MESONET

            APRSWXNET SITE C5171

0327 AM     NON-TSTM WND GST 3 NNW COLORADO CITY     37.98N 104.87W
04/03/2011  M72.00 MPH       PUEBLO             CO   MESONET

            APRSWXNET SITE D2845

0357 AM     NON-TSTM WND GST PUEBLO WEST             38.35N 104.72W
04/03/2011  M70.00 MPH       PUEBLO             CO   MESONET

0357 AM     NON-TSTM WND GST 1 WNW COLORADO CITY     37.95N 104.87W
04/03/2011  M61.00 MPH       PUEBLO             CO   MESONET

            COLORADO CITY RAWS

0451 AM     NON-TSTM WND GST 4 WNW FOUNTAIN          38.70N 104.77W
04/03/2011  M63.00 MPH       EL PASO            CO   ASOS

            KFCS ASOS

0626 AM     NON-TSTM WND GST 2 NE AGUILAR            37.42N 104.63W
04/03/2011  M66.00 MPH       LAS ANIMAS         CO   MESONET

            CDOT SENSOR AT AGUILAR

0633 AM     NON-TSTM WND GST 1 NW TRINIDAD           37.18N 104.52W
04/03/2011  M61.00 MPH       LAS ANIMAS         CO   ASOS

0640 AM     NON-TSTM WND GST 4 SW PUEBLO             38.24N 104.67W
04/03/2011  E70.00 MPH       PUEBLO             CO   NWS EMPLOYEE

&&

MN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, La Junta Vicinity / Otero County

When
April 3, 1:00 PM MST to 5:30 PM MST
Where
La Junta Vicinity / Otero County forecast zone
Reported by
Law Enforcement
Coordinates
37.903, -103.716 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 303649.